Modeling of claim exceedances over random thresholds for related insurance portfolios
Large claims in an actuarial risk process are of special importance for the actuarial decision making about several issues like pricing of risks, determination of retention treaties and capital requirements for solvency. This paper presents a model about claim occurrences in an insurance portfolio that exceed the largest claim of another portfolio providing the same sort of insurance coverages. Two cases are taken into consideration: independent and identically distributed claims and exchangeable dependent claims in each of the portfolios. Copulas are used to model the dependence situations. Several theorems and examples are presented for the distributional properties and expected values of the critical quantities under concern.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 49 (2011)
Issue (Month): 3 ()
|Contact details of provider:|| Web page: http://www.elsevier.com/locate/inca/505554|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jacek Wesołowski & Mohammad Ahsanullah, 1998. "Distributional Properties of Exceedance Statistics," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 50(3), pages 543-565, September.
- Hashorva, Enkelejd, 2003. "On the number of near-maximum insurance claim under dependence," Insurance: Mathematics and Economics, Elsevier, vol. 32(1), pages 37-49, February.
- Boutsikas, M. V. & Koutras, M. V., 2002. "Modeling claim exceedances over thresholds," Insurance: Mathematics and Economics, Elsevier, vol. 30(1), pages 67-83, February.
- Ismihan Bairamov & Samuel Kotz, 2001. "On distributions of exceedances associated with order statistics and record values for arbitrary distributions," Statistical Papers, Springer, vol. 42(2), pages 171-185, April.
- Bairamov, Ismihan & EryIlmaz, Serkan, 2009. "Waiting times of exceedances in random threshold models," Statistics & Probability Letters, Elsevier, vol. 79(5), pages 676-683, March.
- V. Chavez-Demoulin & P. Embrechts, 2004. "Smooth Extremal Models in Finance and Insurance," Journal of Risk & Insurance, The American Risk and Insurance Association, vol. 71(2), pages 183-199.
When requesting a correction, please mention this item's handle: RePEc:eee:insuma:v:49:y:2011:i:3:p:496-500. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.